Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 5 of 5 Posts
G

·
Discussion Starter · #1 ·
Thank you for the responses and information on Imipramine. I wanted to also ask what to look for. I've been on 10 mg and tomorrow go to 20 mg. How is this going to effect me going to the hight dosage. Does anyone have any experience with this sort of thing.willow
 

·
Registered
Joined
·
1,383 Posts
Hi Lisaa, You have nothing to worry about. The pills come in 10, 25 and 50 mg. For depression often 100 mg. a day is used and this drug can be used up to 150mg. a day. So 20 mg is a very low dose. I found this out at a medication web site.I am taking a low dose of a similiar drug at 25mg a day, in addition to Prozac. As long as you are under a Physician's care do not worry cause he is increasing very slowly. It also takes weeks for the full affects to be reached. If you do have side effects they will most probably not be noticeable. Then again everyone is different.vikee
 

·
Registered
Joined
·
1,383 Posts
Hi Lissa, It's me again. I just saw your other post and replies regarding Imipramine. I agree with others this is generally used for depression and/or IBS, and it can be used for many things, especially at a low dose. Don't get scared about the description of Imipramine given to you in a post! Every medication, even over the counter, has scary descriptions!! Even Tylenol, which can cause liver problems!!! A Doctor is familiar with all this and medical interactions as well. Trust your Doctor with this. 20mg. of Imipramine is a low dose.You do have a lot to deal with. My heart is with you.vikee
 

·
Registered
Joined
·
540 Posts
I just wanted to agree with Vikees point, that every medication has a big list of potential side effects, including the over the counter ones, which a lot of people don't realise. Prescription drugs always list potential interactons with other medications which are often theoretical, because naturally they are erring on the side of caution. For example, it is common to see anti-depressants and anti-psychotics listed as having interactions, yet I see (as a nurse) many people take these medicines together with no major problems. Same with mood-stabilisers and anti-depressants. When you have a number of serious conditions you do feel like you're swallowing a hundred pills a day - if it's any consolation over the years I've seen a couple of people who take 15 different medications a day! (Not that this is what I would call sensible prescribing, but it does happen). As all medications have their side-effects, a Dr is expected to weigh up the potential benefits whenever they prescribe, keeping the other meds. in mind. If you do have troublesome side-effects, tell your Dr. If you need more info, ask your pharmacist. They know even more about the interactions than the Drs usually, and I find them so helpful. The most serious side-effect you may need to watch for, having bipolar disorder, would be anti-depressant induced mania. However, it is such a low dose that this probably a low risk, unless you are taking another anti-depressant already. I assume you see a psychiatrist, who will monitor that potential.I guess the bottom line is that if something has the potential to help you, are you prepared to take the chance of having some side-effects (that may be short lived) or may require stopping a drug, to get a better quality of life? A big question I know, but that's what it comes down to. Just a note for Vikee - it is unusual for Drs to prescribe two anti-depressants at once, particularly a tri-cyclic with an SSRI. Do you see a General Practitioner or a Psychiatrist for that? I guess you must be doing OK on it or you wouldn't have sent that post! (Please note I am not trying to provide specific advice, as that would be inappropriate, but talking in a general sense)
 

·
Registered
Joined
·
1,383 Posts
Hi Babydoc, Lisaa,Babydoc gave an excellent explanation for the side effects of medication. I agree with you.I am under The care of a Psychiatrist who is liscensed in Psychopharmacology. Prozac is for my OCD (Obsessive Compulsive Disorder) and Desipramine for depression. Having IBS and OCD is a horrible combination of diseases. OCD can center around gearms and cleanliness and IBS about bowels and bowel movements! Those antidepressants keep me same!vikee
 
1 - 5 of 5 Posts
Top